U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Diphenhydramine overdose drugs

A 39-year-old member asked:
Dr. Colin Kerr
Family Medicine 44 years experience
Benadryl (diphenhydramine) overdose: Benadryl (diphenhydramine) overdose is highly toxic, potentially fatal, and their is no known antidote. Death would depend on the dose taken and the t... Read More
Dr. Heidi Fowler
Psychiatry 25 years experience
No: Death is not common from diphenhydramine. However, it can occur and so overdose requires immediate medical attention.
Dr. Heidi Fowler
Psychiatry 25 years experience
Get help - Lethal : Diphenhydramine over doses are rare. Please don't use this drug or any other to overdose. Sometimes it may seem like suicide is the only way out of yo... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 38-year-old member asked:
Dr. Robert Woods
Psychiatry 30 years experience
Unfortunately Yes: The medical literature is filled with cases of deaths related to overdose using diphenhydramine. Normally this over-the-counter agent is very safe wh... Read More
Dr. Robert Woods
Psychiatry 30 years experience
Intentional ?: Overdose can occur accidentally or intentionally. Although death by Benadryl (diphenhydramine) overdose is rare, there is an antidote that can be adm... Read More
A 25-year-old member asked:
Dr. Christopher Prior
Family Medicine 32 years experience
Go to ER: The national poison control center (1-800-222-1222) recovery is likely if the patient survives the first 24 hours. Normally this is treated with hydr... Read More
Dr. Heidi Fowler
Psychiatry 25 years experience
Call 911: You should not treat it - get emergency medical care. Treatment for Diphenhydramine O/D may include: administration of activated charcoal, intravenous... Read More
A 45-year-old member asked:
Dr. Christopher Abel
Pediatrics 26 years experience
Potentially yes: If you or someone else has taken too much of benadryl, (diphenhydramine) or any other substance, call the national poison control center at 1-800-222-... Read More
A 44-year-old member asked:
Dr. Christopher Abel
Pediatrics 26 years experience
Potentially yes: If you or someone else has taken too much of benadryl, (diphenhydramine) or any other substance, call the national poison control center at 1-800-222-... Read More
A 40-year-old member asked:
Dr. Louise Andrew
A Verified Doctoranswered
A US doctor answeredLearn more
No: It's very unlikely. A person might sleep for a number of hours, but the breathing is not affected so dying is extremely unlikely.
A 33-year-old male asked:
Dr. Heidi Fowler
Psychiatry 25 years experience
Diphenhydramine O/D: An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Overdose sx's can include: "Inability to urinate, Blurred vision... Read More
A 33-year-old member asked:
Dr. Robert Woods
Psychiatry 30 years experience
911: Although death by Diphenhydramine overdose is uncommon, dangers associated with an overdose include cardiac arrhythmias, delirium, respiratory suppres... Read More
A 31-year-old member asked:
Dr. Marsha Davis
Internal Medicine 28 years experience
Maybe: Diphenhydramine is in over the counter sleep meds. It is also known as benadryl, (diphenhydramine) a common antihistamine with a side effect of drowsi... Read More
A 47-year-old member asked:
Dr. Susan Uhrich
Psychiatry 36 years experience
Benadryl (diphenhydramine) OD: Causes sleepiness, weakness, confusion, blurred vision, dry mouth, flushing, fever, shaking, hallucinations, and possibly seizures. If you suspect od... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership